Alert archive / Pennsylvania / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS State College, PA
NWS State College, PA issued this wind chill advisory at Feb 7, 2007, 2:18 PM EST for 7 counties in Pennsylvania. It took effect at Feb 7, 2007, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2007, 2:18 PM EST (19:18 UTC)
- In effect from
- Feb 7, 2007, 10:00 PM EST
- Expired
- Feb 8, 2007, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 48 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 071918 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 PM EST WED FEB 7 2007 ...VERY COLD WIND CHILLS FOR TONIGHT... .BRISK WEST TO NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES FALLING TO NEAR ZERO TO PRODUCE A WIND CHILL AROUND 15 BELOW ZERO OVERNIGHT. PAZ005-006-010-011-017-024-033-080330- /O.NEW.KCTP.WC.Y.0003.070208T0300Z-070208T1500Z/ MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 218 PM EST WED FEB 7 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. WEST TO NORTHWEST WINDS AVERAGING BETWEEN 10 AND 15 MPH WITH GUSTS AROUND 20 MPH WILL COMBINE WITH TEMPERATURES FALLING TO NEAR ZERO TO PRODUCE A WIND CHILL NEAR 15 BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ LAMBERT/STEINBUGL
2 follow-up statements
000 WWUS41 KCTP 080306 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1006 PM EST WED FEB 7 2007 ...VERY COLD WIND CHILLS FOR TONIGHT... .BRISK WEST TO NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES FALLING TO NEAR ZERO TO PRODUCE A WIND CHILL AROUND 15 BELOW ZERO OVERNIGHT. PAZ005-006-010-011-017-024-033-081115- /O.CON.KCTP.WC.Y.0003.000000T0000Z-070208T1500Z/ MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1006 PM EST WED FEB 7 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. WEST TO NORTHWEST WINDS AVERAGING BETWEEN 10 AND 15 MPH WITH GUSTS AROUND 20 MPH WILL COMBINE WITH TEMPERATURES FALLING TO NEAR ZERO TO PRODUCE A WIND CHILL NEAR 15 BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$
000 WWUS41 KCTP 080926 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 AM EST THU FEB 8 2007 ...VERY COLD WIND CHILLS THIS MORNING... .BRISK WEST WINDS WILL COMBINE WITH TEMPERATURES IN THE LOW SINGLE DIGITS TO PRODUCE WIND CHILLS AS LOW AS 15 BELOW ZERO EARLY THIS MORNING. PAZ005-006-010-011-017-024-033-081500- /O.CON.KCTP.WC.Y.0003.000000T0000Z-070208T1500Z/ MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 426 AM EST THU FEB 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A GUSTY WEST WIND WILL COMBINE WITH TEMPERATURES IN THE LOW SINGLE DIGITS TO PRODUCE A WIND CHILL NEAR 15 BELOW THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 9:49 AM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 7, 9:49 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 949 AM EST WED FEB 7 2007 .SHORT TERM /REST OF TODAY/... WEAK LOW PRESSURE THAT BROUGHT LIGHT SNOW TO THE SOUTHERN HALF OF PENN OVERNIGHT WAS EXITING QUICKLY EAST OF THE VIRGINIA COAST THIS MORNING. OVERNIGHT SNOWFALL RANGED FROM A DUSTING TO ONE HALF OF AN INCH ACROSS THE CENTRAL MTNS...TO BETWEEN 1 AND 1.5 INCHES NEAR THE MARYLAND BORDER. NORTHWEST BOUNDARY LAYER FLOW AND A BRIEF INCREASE IN THE DEPTH OF THE COLD AIR WILL MAINTAIN FAIRLY NUMEROUS SHSN ACROSS THE FAR NW MTNS AND LAUREL HIGHLANDS THROUGH THE EARLY AFTERNOON. ADDITIONAL ACCUMULATIONS WILL BE A COATING TO AT MOST 2 INCHES ON THE WINDWARD SLOPES OF THE RIDGES. LOW WIND CHILLS /WITH A NORTHWEST WIND OF 10 TO 20 MPH...GUSTING TO AROUND 25 MPH/ WILL BE THE MOST NOTABLE ADVERSE WEATHER ELEMENT IN MANY AREAS TODAY...AND WILL AVERAGE BETWEEN ZERO AND 10 BELOW ACROSS THE MTNS AND ZERO TO 10 ABOVE THROUGHOUT THE SUSQ VALLEY. && .PREV DISCUSSION... /ISSUED 506 AM EST WED FEB 7 2007/ SHORT TERM /THROUGH WEDNESDAY/... LATEST SFC OBS SHOW A WEAK SFC LOW ASSOCIATED WITH SHORT WAVE TROF MOVING EAST NEAR THE VIRGINIA/NORTH CAROLINA BORDER. DEFORMATION ZONE ALONG NRN EDGE OF LOW BECAME ACTIVE EARLY THIS MORNING WITH LIGHT SNOW BREAKING OUT OVER GOOD PORTION OF CWA. THIS AREA OF SNOW IS MOVING SOUTH AND EAST AND WILL BE EXITING THE CWA OVER THE NEXT FEW HOURS WITH MOST AREAS RECEIVING ONLY A DUSTING OF NEW SNOW. BEHIND THIS SYSTEM SKIES WILL BECOME MOSTLY SUNNY BY AFTERNOON OVER MANY EASTERN SECTIONS. LAKE ENHANCE CLOUDS WILL DOMINATE THE WESTERN AND NORTH MOUNTAINS. THOUGH STILL COLD AND BELOW SEASONAL NORMALS...TODAY WILL FEEL WARMER THAN PREVIOUS DAYS. LAST NIGHT WAS A MUCH BALMIER NIGHT ..WITH WIND CHILL VALUES EARLY THIS MORNING ONLY IN THE LOW SINGLE DIGITS. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... SOUNDS LIKE A BROKEN RECORD SO WILL KEEP IT SHORT AND SWEET...AS COLD BUT DRY WEATHER IS EXPECTED INTO NEXT WEEK. IN FACT...AFTER THE DEPARTURE OF THIS MORNINGS SNOW...WE DO NOT EXPECT TO SEE AN OPPORTUNITY FOR SIGNIFICANT PCPN FOR SOME TIME...SAVE SCATTERED SNOW SHOWERS DOWNWIND OF LAKE ERIE. IN FACT MREF ENSEMBLES DO NOT SHOW THE PROBABILITY OF A TENTH OF AN INCH OF PCPN AFFECTING ANY PART OF PA UNTIL NEXT TUESDAY WHEN A SRN STREAM WAVE IS PROGGED TO MOVE TOWARD THE MID ATLANTIC COAST. AVIATION /10Z-06Z/... VERY LIGHT SNOW FALLING ACROSS MUCH OF CENTRAL PA. THUS MANY SPOTS WILL HAVE MVFR CONDITIONS TO AROUND SUNRISE. EXPECT THINGS TO IMPROVE AFTER THIS...AS A WEAK STORM MOVES OF THE MID ATLANTIC COAST. AFTER THIS...MAINLY VFR CONDITIONS EXPECTED. THE EXCEPTION WILL BE BFD AT TIMES...WHICH MAY BE MVFR AT TIMES INTO THU. HOWEVER...EVEN BFD MAY BE VFR FOR MUCH OF TODAY...AS THERE IS A LOT OF DIRECTIONAL SHEAR EARLY ON. BETTER CHC OF LAKE EFFECT ACROSS THE NW MOUNTAINS WOULD BE THU...AS WINDS ALOFT BECOME MORE NW. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LAMBERT
Hazardous weather outlook, Feb 7, 5:17 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 517 AM EST WED FEB 7 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-081030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 517 AM EST WED FEB 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LIGHT SNOW OCCURRING OVER SOUTHERN PENNSYLVANIA THIS MORNING WILL EXIT THE STATE BY MID MORNING. IN GENERAL LESS THAN AN INCH OF SNOW IS EXPECTED...HOWEVER THIS COULD BE ENOUGH TO CAUSE SOME MINOR PROBLEMS OR SLOW GOING WITH THE MORNING COMMUTE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GARTNER
Nearby
Wind Chill Advisories in Pennsylvania, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.